It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-11-2012, 03:39 PM   #1
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: NJ
Posts: 560
alex12 HB Useralex12 HB User
Vicodin and Diarrhea?

I am wondering if anyone else has experienced diarrhea from vicodin? I have had constipation but the past few months it has turned the opposite way... I don't know which is worse... ugh! I never heard about htis side effect but apparently it's on the list. I only take 2- 7.5 mgs a day.

 
Sponsors Lightbulb
   
Old 01-11-2012, 04:47 PM   #2
Facilitator
(female)
 
SpineAZ's Avatar
 
Join Date: Oct 2005
Location: Wisconsin
Posts: 5,106
SpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB User
Re: Vicodin and Diarrhea?

Consider other diet changes or anything else that may be affecting your GI system. Vicodin could be the cause, or many other things. Somehow someway, I don't know, I picked up Giardia (parasite) which caused diarrhea. Only after it would not go away did I see my doctor and even he thought it was other factors but on a whim had me tested for parasites and he was right. The treatment was 3 little pills (prescription) which somehow took care of it.
__________________
Rt thumb fusion '13. R&L thumb arthroplasty '12 ; RT TKR & Bilat CTS' 11. Fusions: L5-S1('87), L4-S1('93), C5-C7('06), L3-S1('10), C4-C5('13). C5-C7 foraminotomy '08

 
Sponsors Lightbulb
   
Old 01-11-2012, 11:14 PM   #3
Newbie
(female)
 
Join Date: Jan 2012
Location: ohio
Posts: 8
paingirl HB User
Re: Vicodin and Diarrhea?

Hi I was taking Norco which is hydrocodone with apap for a long time. I am not on it currently though. With the Vicodin I was either really conspitated and then once I went after not going for days and days it would usually turn to diarrhea. I had to go to see a GI doc because of the severe constapation and stomach pains. I have had stomach problems all my life due to my spina bifida, so I was used to this pattern. After a colonscopyand endoscope it was confirmed I had IBS. I take the generic Miralax everyday for help with the constaption. I have my doc write a script for it so my insurance copay is a lot less then buying it over the counter. I also take a stomach spasm pill and that helps with the pain and settles when I have diarrhea. I also eat greek yogurt for all the active probiotics. This all helps a lot. i also need to take Prilosec for heartburn. Mostly from all the tubes from my surgeries scared my throat, and the Norco. I actually get worse with percocet.really constipated and then get diarrhea.

 
Old 01-12-2012, 04:35 AM   #4
Facilitator
(female)
 
SpineAZ's Avatar
 
Join Date: Oct 2005
Location: Wisconsin
Posts: 5,106
SpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB User
Re: Vicodin and Diarrhea?

I've had increasing heartburn and at 45 have had around 25 surgeries that involves incubation. I'm glad you mentioned the effect of incubation on the throat. I've had a colonoscopy for polyps but never an upper endoscopy so I'll keep this information in mind should heartburn become worse (hard to tell what may just be due to age vs other causes). Thanks!
__________________
Rt thumb fusion '13. R&L thumb arthroplasty '12 ; RT TKR & Bilat CTS' 11. Fusions: L5-S1('87), L4-S1('93), C5-C7('06), L3-S1('10), C4-C5('13). C5-C7 foraminotomy '08

 
Old 01-12-2012, 05:55 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: NJ
Posts: 560
alex12 HB Useralex12 HB User
Re: Vicodin and Diarrhea?

I have terrible IBS and the narcotics have just make it worse. I even tried Prilosec but it gave me stomach cramps. I feel like I have traded one problem for another. My Dr. just prescribed me butran patches but I have not tried them. I don't know how they will effec me so I thought I would wait until the weekend to try.
I am also experiencing what I call reverse constipation..lol.... I feel like I always have to pee. Even after I urinate, I feel like my bladder is still full.

 
Old 01-12-2012, 10:46 AM   #6
Veteran
(male)
 
Join Date: Jun 2011
Location: USA
Posts: 430
Whoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB User
Re: Vicodin and Diarrhea?

My experience has been that narcotics are downright tough on the stomach. Yes, continued use can definitely cause constipation over time but many times, a few minutes after taking a dose I get a funny feeling in my stomach, followed by the need to go #2. As far as diarrhea goes, if someone takes percocet or any narcotic for more than a few days and then stops, diarrhea will probably follow. Narcotics usually tighten the stomach/bowels and stopping it relaxes them, too far sometimes!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!